Texas, 2013Drought in Texas, May 1 to 31, 2013
May 1 to 31, 2013 · NWS CRP · 15 events in 15 counties and zones
Temperatures were near or slightly below normal again for the month of May. Several beneficial rain events occurred across portions of South Texas during the month of May.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures were near or slightly below normal again for the month of May. Several beneficial rain events occurred across portions of South Texas during the month of May. Significant rainfall was received in the Victoria Crossroads, inland portions of the Coastal Bend, and most of the Brush Country. Only the northern Coastal Bend and Mid-Coast regions did not receive much rainfall. Several areas received rainfall amounts over 6 inches during the month from the Victoria Crossroads to the northern Brush Country as well as over inland sections for the southern Coastal Bend westward into the southern Brush Country. The highest amounts above 10 inches occurred over northern portions of Live Oak, Goliad, and Bee Counties.
Exceptional drought continued over portions of the southern Coastal Bend. The size of the severe to extreme drought area was reduced but still remained over portions of the Brush Country eastward into the northern Coastal Bend with severe drought developing over Aransas County by the end of the month.
Mandatory water restrictions continued during the month for the city of Corpus Christi as the combined lake capacity levels remained below 40 percent. The city of Portland continued under mandatory water restrictions. The cities of Victoria and Laredo remained under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, Kingsville, Taft, and Odem during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 30, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Apr 30, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT WED MAY 1 2013
.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...DETERIORATING FLIGHT RULES TONIGHT THEN TRANSITIONING
TO VFR ALL TERMINALS DRNG THE DAY WED. STRATUS CONTINUES TO SPREAD
INLAND TONIGHT WITH CIGS XPCTD TO LOWER TO LOW END MVFR AT KLRD TO
IFR ELSEWHERE. BRIEF LIFR POSSIBLE LATE IN THE NIGHT. IF ENOUGH
BREAKS IN STRATUS OCCUR THEN LIFR/IFR VSBYS WILL BE POSSIBLE. CIGS
SHOULD RISE THURS MRNG WITH STRATUS MIXING OUT ALL TERMINALS BY
MIDDAY...WITH VFR PREVAILING MIDDAY THROUGH MID EVENING. STRATUS
MAY DVLP AGAIN LATE IN THE EVENING AT KVCT/KCRP. GENERALLY LIGHT
SE WINDS THRU THE TAF PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 86 68 81 51 74 / 10 10 30 20 0
VICTORIA 84 67 77 47 71 / 10 10 30 10 0
LAREDO 95 69 83 53 74 / 10 10 40 20 0
ALICE 88 68 82 50 74 / 10 10 30 20 0
ROCKPORT 80 68 78 51 70 / 10 10 30 20 0
COTULLA 92 69 77 48 73 / 10 20 30 10 0
KINGSVILLE 87 69 82 51 74 / 10 10 30 20 0
NAVY CORPUS 81 68 79 53 72 / 10 10 30 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...
NUECES...REFUGIO...SAN PATRICIO.
GM...NONE.
&&
RH/79...AVIATIONHazardous weather outlook, Apr 30, 4:27 AM CST, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 AM CDT TUE APR 30 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
527 AM CDT TUE APR 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL
WATERS INTO THE MID COAST REGION THROUGH THIS AFTERNOON. THE STORMS
ARE EXPECTED TO BE BELOW SEVERE THRESHOLDS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY AND WILL BRING A
CHANCE OF THUNDERSTORMS. A FEW STORMS MAY BE STRONG WITH WIND GUSTS
UP TO 40 MPH AND SMALL HAIL...HOWEVER ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
A STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE BAYS
AND COASTAL WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED BY THURSDAY AFTERNOON THROUGH FRIDAY.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP FRIDAY DUE
TO MUCH DRIER CONDITIONS AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TMT/TE
Drought, Kleberg
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Exceptional drought continued over central and eastern portions of the county.
Drought, Nueces
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Nueces forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Exceptional drought continued over the central portion of the county.
Drought, San Patricio
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Exceptional drought continued over the western portion of the county.
Drought, Webb
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Extreme drought continued over the northwestern portion of the county.
Drought, Bee
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Extreme drought continued over the southern portion of the county.
Drought, Jim Wells
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Extreme drought continued over the northeastern portion of the county.
Drought, La Salle
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought continued over the western portion of the county.
Drought, Duval
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Severe drought continued over the eastern portion of the county.
Drought, Live Oak
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Severe drought continued over the southern portion of the county.
Drought, Refugio
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Refugio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought continued over the extreme western and eastern portions of the county.
Drought, Calhoun
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought continued over the county.
Drought, Aransas
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought developed over the county.
Drought, Goliad
- When
- May 1, 12:00 AM CST to May 25, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought ended over the county by the end of the month.
Drought, Victoria
- When
- May 1, 12:00 AM CST to May 25, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought ended over the county by the end of the month.
Drought, McMullen
- When
- May 1, 12:00 AM CST to May 25, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Severe drought ended over the county by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, May 1 to 22, 20131 death · $50 million · 10 events
- Drought in Texas, May 1 to 31, 2013$410 million · 20 events
- Drought in Texas, May 1 to 31, 2013$50 million · 24 events
- Drought in Oklahoma, May 1 to 31, 2013$75 million · 3 events
- Heavy Snow in Iowa, May 1 to 2, 2013$1.5 million · 14 events
- Flash Flooding and Hail in Mississippi, May 1, 2013$1.6 million · 1 in hail · 3 events
- Wildfire and High Wind in California, May 1, 2013$580,000 · 62 kt wind · 6 events
- Drought in Texas, May 1 to 31, 2013$121,000 · 33 events
- Wildfire in California, May 1 to 4, 2013$400,000 · 1 event
- Flooding in North Dakota, May 1 to 31, 2013$200,000 · 2 events
- Flash Flood and Flooding in Florida, May 1 to 3, 2013$96,000 · 12 events
- Heavy Snow in Minnesota, May 1 to 5, 2013$120,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456267, 456268, 456269, 456271, 456272, 456273, 456274, 456275, 456276, 456278, 456279, 456280, 456281, 456282, 456283.